MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If explanted, give date: not applicable; as there is no indication the lens has been explanted.(b)(6).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that sediment was found on the posterior part of a pcb00 9.0 diopter intraocular lens (iol) after implantation.Reportedly, the doctor stated the sediment could be seen when the lens unfolded and was concerned about lifting the haptic to wash underneath.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation, returned to manufacturer on 12/19/2017.Device evaluation: the actual lens was not returned for investigation.However, the reported foreign material/sediments were returned and investigated.A photo provided by the customer was evaluated but it was not possible to identify the sediment reported by the customer.There was something shiny circled but the light does not allow identify if it is sediment or another particle.The returned specimen was investigated by fourier-transform infrared spectroscopy (ftir) analysis and the results indicate that the foreign material is cellulose (like cotton, rayon, lint) and an acrylic species possibly mixed with protein.It was confirmed that exposure to cellulose is possible during the manufacture of the lens; but it is not possible to confirm if the particle observed is related to manufacturing as the reported lens was handled and prepared for surgical procedure.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu provide the customer with proper usage instructions and guidelines.Conclusion: based on the investigation, there is a potential indication of a product quality deficiency since exposure to cellulose is possible as it is a component commonly found on paper, cotton, rayon, and lint.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key7036033
Report Number2648035-2017-02097
Device Sequence Number1423885
Product Code HQL
UDI-Device Identifier05050474558045
UDI-Public(01)05050474558045(17)190422
Combination Product (Y/N)N
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/22/2019
Device Model NumberPCB00
Device Catalogue NumberPCB0000090
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2017
Initial Date Received by Manufacturer 10/20/2017
Supplement Date Received by Manufacturer01/18/2018
Initial Report FDA Received Date11/15/2017
Supplement Report FDA Received Date02/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1